Hail, Midland
- When
- May 15, 2:00 PM EST
- Where
- Midland County, 4 mi WSW of Midland
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.598, -84.304
The first major severe weather event of the season resulted in widespread reports of wind damage and large hail. This event can be best described as having two parts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
The first major severe weather event of the season resulted in widespread reports of wind damage and large hail. This event can be best described as having two parts. The first round of severe storms occurred well in advance of the actual cold front. One batch formed southwest of the Metro-Detroit area, and another formed in the Saginaw valley and thumb regions. A strong supercell moved across Huron County, producing 70 MPH wind gusts and baseball sized hail. A second and final round of storms developed along the cold front with a squall line actually moving from the southwest to the northeast. The squall line raced across the region and produced wind gusts in the 60-70 mph range. Numerous reports of wind damage were received in a swath stretching from a Jackson/Adrian line, northeast to a Flint/Imlay City line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 15, 1:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 210 PM EDT TUE MAY 15 2007 .AVIATION... STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT APPROACHES FROM THE WEST LATE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOUTHWESTERLY WIND GUSTS TO 60 KNOTS AND TAFS WILL BE AMENDED IF THE STRONGEST STORMS APPROACH THE TERMINALS. HEAVY RAIN IS ALSO EXPECTED ALONG WITH AND BEHIND THE THUNDERSTORMS BETWEEN 21-03Z. LOW CLOUDS WITH MVFR AND POSSIBLY IFR CONDITIONS WILL THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT. CLOUDS WILL LIFT BACK INTO THE MVFR RANGE ON WEDNESDAY MORNING. && .PREV DISCUSSION...ISSUED 106 PM EDT TUE MAY 15 2007 UPDATE... GOING FORECAST REMAINS ON TRACK WITH WIDESPREAD THUNDERSTORM ACTIVITY EXPECTED TO MOVE INTO THE AREA BY LATE AFTERNOON. A COLD FRONT CURRENTLY EXTENDS FROM SOUTHEAST WISCONSIN TO EASTERN OKLAHOMA. SOUTHERLY FLOW AHEAD OF THE FRONT IS GOING TO BOOST TEMPERATURES INTO THE MID 80S THIS AFTERNOON WITH STEADILY RISING DEWPOINTS. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY WITH DEWPOINTS ACROSS WESTERN LOWER ALREADY NEAR 60F. THUNDERSTORMS ARE EXPECTED TO START DEVELOPING AS THE FRONTAL BOUNDARY APPROACHES AFTER ABOUT 4 PM. THE POTENTIAL CONTINUES FOR SOME STORMS TO BE SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING. MODIFYING THE 12Z DTX SOUNDING WITH AN 85/60 PARCEL YIELDS OVER 2000 J/KG OF SURFACE BASED CAPE. TOTALS TOTALS WILL PEAK AROUND 53 AND UPPER LEVEL DIVERGENCE WILL INCREASE AS THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET APPROACHES. MODEL SOUNDING INDICATE DIRECTIONAL SHEAR WILL BE LIMITED BUT DO EXPECT TO SEE SOME BACKING IN THE SURFACE WINDS WITH A MESO-LOW DEVELOPING OVER LAKE MICHIGAN. BULK SHEAR WILL BE ON THE ORDER OF 30-35 KNOTS AND WILL BE SUPPORTIVE OF STRONG STORMS. STORMS MAY DEVELOP AS SUPERCELLS BEFORE BOWING OUT WITH POTENTIAL FOR STRONG WIND GUSTS TO 70MPH THE MAIN THREAT. HEAVY RAIN WILL ALSO BE A THREAT...ESPECIALLY SOUTH OF I-69...AS THE SURFACE LOW DEEPENS TO OUR EAST. 925-700MB FRONTAL BOUNDARY CONTRACTS OVER THE AREA WITH GOOD MID-LEVEL DEFORMATION. WE WILL BE DOING AN 18Z SOUNDING TO HELP GET A BETTER HANDLE ON THE SITUATION. PREV DISCUSSION...ISSUED 349 AM EDT TUE MAY 15 2007 SHORT TERM...TODAY AND TONIGHT THE 07Z SURFACE ANALYSIS SHOWS LOW PRESSURE JUST NORTHEAST OF EASTERN UPPER MI...WITH A COLD FRONT TRAILING INTO CENTRAL KANSAS. THIS FRONTAL BOUNDARY...AIDED BY STEEP MID LEVEL LAPSE RATES PER REGIONAL 00Z UPPER AIR SOUNDINGS...HAS LED TO QUITE A BIT A CONVECTION FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES. SOME MID LEVEL MOISTURE CONVERGENCE AND STEEP MID LEVEL LAPSE RATES WILL CONTINUE TO TOUCH OFF SCATTERED THUNDERSTORMS ACROSS THE SAGINAW VALLEY AND THUMB REGION THIS MORNING. MEANWHILE...THE STRONG MID LEVEL RIDGE OVER THE OHIO VALLEY SHOULD KEEP THE SOUTHERN HALF OF THE FORECAST AREA RELATIVELY QUIET THIS MORNING. THE MAIN FORCING FOR CONVECTION ACROSS SE MI WILL ARRIVE THIS AFTERNOON AND EVENING AS THE SHORT WAVE TROUGH NOW OVER THE DAKOTAS MOVES INTO THE WESTERN GREAT LAKES...INVOKING MID LEVEL HEIGHT FALLS ACROSS SOUTHERN MI. THIS WILL SEND THE SURFACE COLD FRONT THROUGH SE MI DURING THE AFTERNOON AND EVENING. BOTH NAM AND GFS DEVELOP A SECONDARY LOW ALONG THIS BOUNDARY AS IT SWINGS THROUGH SE MI...WITH THE GFS PERHAPS A BIT TOO STRONG WITH THIS LOW RESULTING FROM CONVECTIVE FEEDBACK IN THE MODEL. CURRENT SURFACE OBSERVATIONS SHOW MID 50 TO LOWER 60 DEWPOINTS ALONG AND AHEAD OF THIS FRONT. THESE HIGHER DEWPOINTS WILL ADVECT INTO SE MI TODAY. THUS THE CONVERGENCE ALONG THE FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER SE MI TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING. UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION A 110KT JET WILL FURTHER SUPPORT CONVECTION. THESE FACTORS JUSTIFIES CATEGORICAL POPS TODAY. LINGERING FRONTOGENESIS ALONG THE MID TROPOSPHERIC FRONT SHOULD ALSO KEEP POST FRONTAL SHOWERS PERSISTING WELL INTO THE EVENING. ASSUMING UPPER 50/NEAR 60 DEWPOINTS THIS AFTERNOON...NAM MODEL SOUNDINGS SHOW SURFACE BASED CAPE RANGING FROM 800 J/KG ACROSS THE SAGINAW VALLEY TO 2000 J/KG FROM DETROIT SOUTH. CONVECTIVE CLOUD DEBRIS AND AN EARLIER FROPA SHOULD SUPPRESS THE AMOUNT OF INSTABILITY IN THE NORTHERN CWA. WITH MODEL SOUNDINGS SHOWING FAIRLY STRONG DEEP LAYER UNIDIRECTIONAL SHEAR...THE ENTIRE FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. MID LEVEL DRY AIR MAY ALSO AID IN DOWNDRAFT STRENGTH AND THUS DAMAGING WIND POTENTIAL...ALONG WITH LARGE HAIL. THE BEST CHANCES FOR SEVERE WEATHER AT THIS POINT APPEAR TO BE SOUTH OF I 69 TODAY...WHERE INSTABILITY IS FORECAST TO BE GREATER. HEAVY RAIN MAY ALSO BE A CONCERN TODAY...ESPECIALLY WITH STORMS DURING THE EVENING AS DEEP LAYER MOISTURE INCREASES. THE BIGGEST CONCERN FOR HEAVY RAINFALL/LOCALIZED FLOODING WILL BE FROM THE DETROIT METRO AREA SOUTH. MODEL SOUNDINGS SHOW PRECIPITABLE WATER INCREASING TO OVER 1.6 INCHES BY 00Z...WITH K INDICES RISING INTO THE UPPER 30S. STRONG 850MB INFLOW...FOCUSED OVER EXTREME SE MI THIS EVENING MAY LEND ITSELF TO HEAVY RAINFALL IN ADDITION TO THE SEVERE THREAT. LONG TERM...WEDNESDAY THROUGH MONDAY THE ARRIVAL OF WEDNESDAY MORNING WILL BE HERALDED WITH AN AMPLIFYING UPPER LEVEL TROUGH DIRECTLY OVER THE GREAT LAKES. A 1004MB SURFACE LOW CENTERED OVER THE NEW ENGLAND STATES WILL BE PEELING EASTWARD ALONG THE EASTERN PERIPHERY OF THE UPPER LEVEL TROUGH. A SURFACE ANTICYCLONE INITIALLY OVER THE EASTERN DAKOTAS WILL BUILD SOUTHEASTWARD INTO THE TENNESSEE RIVER VALLEY BY FRIDAY EVENING. UNTIL THAT HAPPENS SOUTHEASTERN MICHIGAN WILL REMAIN IN AN UNSETTLED CYCLONIC FLOW. THE PERSISTENT MID TO LOW LEVEL CONVERGENCE COMBINED WITH RELATIVELY STEEP LAPSE RATES WILL KEEP A SLIGHT CHANCE TO CHANCE RAIN SHOWERS THROUGHOUT THE FIRST 24 HOURS OF THE LONG TERM (WED MORNING THROUGH THURSDAY MORNING). FOR THE SOUTHERN CWA WED MORNING THERE WILL BE A SLIGHT CHANCE RAIN SHOWERS AS SYNOPTIC SCALE SUBSIDENCE WILL FIGHT AGAINST ANY ASCENDING PARCELS. FOR NOW WILL LEAVE OUT ANY FOG MENTION AS TIGHTENED GRADIENT IN CLOSE PROXIMITY TO SURFACE LOW WILL KEEP THE BOUNDARY LAYER COUPLED. HEADING INTO THE AFTERNOON WILL CARRY CHANCE POPS FOR MUCH OF THE LAND CWA AS STEEPENED MID LEVEL LAPSE RATES DEVELOP WITH ARRIVING MIDLEVEL COLD POOL/DIURNAL HEATING PROCESSES. WILL LEAVE OUT MENTION OF THUNDER AS COOL LOW LEVEL TEMPERATURE PROFILE WILL RESULT IN CAPES OF LESS THAN 100 J/KG. FOR THE EVENING WILL DROP DOWN TO SLIGHT CHANCE AS LOSS OF DAYTIME HEATING WILL STABILIZE THE ATMOSPHERIC COLUMN. THE ROBUST SHORTWAVE ENERGY DIVING INTO THE BACKSIDE OF THE TROUGH HAS TRENDED MORE WESTWARD IN THE PAST 24 HOURS OF THE MODEL SOLUTIONS. THE CYCLONIC VORTICITY MAXIMUM WILL DROP SOUTHWARD THROUGH WISCONSIN AND INTO ILLINOIS. AS A RESULT...THE GREATEST COVERAGE OF SHOWER ACTIVITY OWING TO DCVA WILL REMAIN ACROSS LAKE MICHIGAN AND EXTREME WESTERN LOWER MICHIGAN WEDNESDAY NIGHT. ALL TOO FAMILIAR CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK. THE COOLEST PERIOD AHEAD WILL BE THURSDAY NIGHT/FRIDAY MORNING AND WILL KEEP THE PATCHY FROST MENTION. MID TO UPPER 30S LOOK REASONABLE FOR MUCH OF THE CWA WITH LOW 40S FOR THE DETROIT URBAN HEAT ISLAND. THE ADVERTISED BACKDOOR COLD FRONT STILL APPEARS ON TRACK FOR SATURDAY AFTERNOON. ATTM...WILL LEAVE INHERITED POPS ALONE FOR THIS WEEKEND AS CHANGE IS UNWARRANTED. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ460 UNTIL 8 PM TUESDAY. MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL 8 PM TUESDAY. && AVIATION...KEK UPDATE...KEK SHORT TERM...CONSIDINE LONG TERM....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 442 AM EDT TUE MAY 15 2007 MIZ047>049-053>055-060>062-160845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY DOWN TO FLINT AND OWOSSO AND FOR THE THUMB. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH WIDESPREAD THUNDERSTORMS TODAY. THUNDERSTORMS WILL AFFECT THE REGION EARLY THIS MORNING...THEN AGAIN DURING THE AFTERNOON HOURS. ISOLATED SEVERE WEATHER IS POSSIBLE THIS MORNING. HOWEVER...THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND 6 PM THIS AFTERNOON. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS. SOME OF THE RAINFALL MAY PRODUCE LOCALIZED FLOODING IN MORE URBANIZED AREAS. THUNDERSTORMS THIS MORNING WILL MOVE EAST AT 50 MPH. THUNDERSTORMS THAT AFFECT THE REGION THIS AFTERNOON WILL MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MIZ063-068>070-075-076-082-083-160845- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM PORT HURON TO HOWELL...INCLUDING THE ENTIRE DETROIT METROPOLITAN AREA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 3 PM AND 9 PM. THERE IS ALSO A POTENTIAL FOR FLASH FLOODING...MAINLY WITH THE STORMS DURING THE EVENING. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN MORE URBANIZED AREAS. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-160845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED FROM THIS MORNING THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE THUNDERSTORMS WILL OCCUR FROM THIS MORNING THROUGH LATE AFTERNOON ON LAKE HURON...WHILE LAKE ST CLAIR AND LAKE ERIE WILL SEE THE STORMS FROM MID AFTERNOON THROUGH LATE IN THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 2 PM AND 9 PM. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CONSIDINE YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The Detroit radar (KDTX), 121 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
56 thunderstorm wind, 26 hail, 1 lightning. Local standard time, as filed.
A trained spotter estimated a 60 MPH wind gust.
A trained spotter reported trees down.
Official National Weather Service observing equipment measured a 66 MPH wind gust.
A trained spotter estimated a 60 MPH wind gust.
Law enforcement reported wires down.
A state park official reported a large tree down.
An amateur radio operator reported trees down.
A local newspaper reported that a coal stacker at the Karn-Weadock power plant was destroyed after being toppled by thunderstorm winds. A plant spokesman estimated wind gusts at 80 MPH. Total damages were estimated at roughly $1.5M.
A trained spotter reported large tree branches down and shingles blown from a roof.
A trained spotter reported power lines down.
Law enforcement reported power lines down and estimated the wind gusts at 60 MPH.
A trained spotter reported power lines down.
A trained spotter reported large tree branches down and estimated the wind gusts at 65 MPH.
A trained spotter reported power lines down.
Law enforcement reported trees down.
A trained spotter reported large tree branches down.
Television media reported trees down.
A trained spotter reported large tree branches down.
A trained spotter reported three trees down in Madison Heights.
A trained spotter reported trees down, with one on a garage. Damages to the garage were estimated at roughly $12K.
A trained spotter reported trees down in Warren.
An amateur radio operator reported large tree branches down in Sterling Heights.
A trained spotter measured a 60 MPH wind gust and reported a sign partially blown from a building.
A trained spotter reported large tree branches down.
A trained spotter reported a tree 16 inches in diameter down.
A trained spotter reported large tree branches down.
A trained spotter estimated a 60 MPH wind gust.
A trained spotter reported large tree branches down.
A trained spotter reported large limbs down.
A trained spotter reported large limbs down.
A trained spotter estimated a 65 MPH wind gust and reported large tree branches and a flagpole blown down.
A trained spotter reported large tree branches down.
A National Weather Service employee reported 10 large tree limbs down across the north side of Howell.
A trained spotter reported trees down.
A National Weather Service employee reported trees down. One tree, a 50-foot pine, fell onto a house in Green Oak Township. Total property damage was estimated at roughly $20K.
A trained spotter estimated a 60 MPH gust.
A trained spotter reported three trees down.
An amateur radio operator reported trees down.
An amateur radio operator measured a 74 MPH wind gust.
A trained spotter reported large tree branches down.
A trained spotter estimated a 60 MPH wind gust.
An amateur radio operator reported large tree branches down.
A National Weather Service employee reported trees and wires down.
A trained spotter estimated a 60 MPH wind gust.
Emergency management reported trees down and a barn damaged.
A trained spotter estimated a 65 MPH wind gust.
TV media reported trees down, with at least one falling through a home.
A trained spotter reported several trees down.
A National Weather Service employee reported trees down.
A trained spotter measured a 62 MPH wind gust.
A local newspaper article reported that a house suffered heavy damage after a lightning strike ignited a fire. Total damages were roughly estimated at $75K.
A local newspaper article reported that a 60-foot-tall tree fell and struck a chimney, sending the chimney and roof crashing through two stories of a home. The family of four were home at the time and all avoided injury. The insurance company estimated that the total property damage was at least $50K.
Law enforcement reported that thunderstorm winds lifted a van and flipped it into the median.
A trained spotter reported a tree down.
A trained spotter reported a power pole snapped in half by thunderstorm winds.
A trained spotter reported large tree branches down.
A trained spotter reported trees down across a major highway. One of the trees fell on a vehicle. An occupant of the vehicle suffered minor injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32331, 32333, 33855, 35524, 32334, 33858, 33865, 32335, 32345, 32348, 35525, 32350, 32376, 32377, 36667, 32378, 32380, 33870, 32351, 32381, 32384, 32386, 35522, 32352, 32353, 32357, 35523, 35844, 32358, 32359, 32360, 32361, 32387, 32362, 32363, 32364, 32389, 32393, 32365, 32394, and more.